Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 32, NWS Key West, FL

September 15, 2015

NWS Key West, FL issued this small craft advisory at Sep 15, 2015, 4:20 AM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Sep 15, 2015, 4:20 AM EDT (08:20 UTC)
Expired
Sep 16, 2015, 10:30 AM EDT
In force
30 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

799 
WHUS72 KKEY 150820
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
420 AM EDT TUE SEP 15 2015


GMZ031>035-042>044-052>055-072>075-151600-
/O.NEW.KKEY.SC.Y.0032.150915T0820Z-150916T1000Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
420 AM EDT TUE SEP 15 2015

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS SURROUNDING THE FLORIDA
KEYS...INCLUDING THE FLORIDA STRAITS...HAWK CHANNEL...FLORIDA
BAY...AND THE NEAR AND OFFSHORE GULF WATERS.


* WINDS...SUSTAINED WINDS OF 20 KNOTS WITH FREQUENT GUSTS ASSOCIATED
  WITH SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS A
  TROPICAL WAVE PASSES ACROSS THE AREA.

* WAVES/SEAS...SEAS AROUND 7 FEET IN THE OFFSHORE WATERS ARE
  EXPECTED...BRIEFLY HIGHER IN ASSOCIATION WITH SCATTERED
  THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
5 follow-up statements
522 
WHUS72 KKEY 151416
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1016 AM EDT TUE SEP 15 2015

GMZ031-032-035-151530-
/O.CAN.KKEY.SC.Y.0032.000000T0000Z-150916T1000Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
1016 AM EDT TUE SEP 15 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY...WHICH WAS IN EFFECT FOR THE COASTAL WATERS OF
FLORIDA BAY AND THE NEARSHORE GULF OF MEXICO. BE THAT AS IT
MAY...SMALL CRAFT ARE URGED TO EXERCISE CAUTION ON THE COASTAL WATERS
OF FLORIDA BAY AND THE NEARSHORE GULF OF MEXICO THIS AFTERNOON DUE TO
SUSTAINED SOUTHEAST SURFACE WINDS OF 15 TO 20 KNOTS.

$$

GMZ033-034-042>044-052>055-072>075-152100-
/O.CON.KKEY.SC.Y.0032.000000T0000Z-150916T1000Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1016 AM EDT TUE SEP 15 2015

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20 KNOTS
  WILL PREVAIL THIS AFTERNOON. 

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET ARE EXPECTED IN THE GULF STREAM
  THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$
BS
327 
WHUS72 KKEY 152005
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
405 PM EDT TUE SEP 15 2015

GMZ032-035-160415-
/O.EXB.KKEY.SC.Y.0032.000000T0000Z-150916T0900Z/
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
405 PM EDT TUE SEP 15 2015

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS OF THE NEARSHORE GULF OF MEXICO. 

* WINDS...SOUTHEAST WINDS SUSTAINED NEAR 20 KNOTS WILL PREVAIL
  TONIGHT.

* WAVES/SEAS...SEAS AS HIGH AS 3 FEET ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.
&&

$$

GMZ033-034-042>044-052>055-072>075-160415-
/O.EXT.KKEY.SC.Y.0032.000000T0000Z-150916T0900Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
405 PM EDT TUE SEP 15 2015

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...EAST TO SOUTHEAST WINDS SUSTAINED NEAR 20 KNOTS WILL
  PREVAIL TONIGHT.

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET ARE EXPECTED IN THE GULF STREAM
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.
&&

$$
BS
684 
WHUS72 KKEY 160231
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1031 PM EDT TUE SEP 15 2015

GMZ032>035-042>044-052>055-072>075-160830-
/O.CON.KKEY.SC.Y.0032.000000T0000Z-150916T0900Z/
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1031 PM EDT TUE SEP 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...EAST TO SOUTHEAST WINDS SUSTAINED NEAR 20 KNOTS WILL
  PREVAIL OVERNIGHT.

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET ARE EXPECTED IN THE GULF STREAM
  OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.
&&

$$

KASPER
887 
WHUS72 KKEY 160812
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
412 AM EDT WED SEP 16 2015


GMZ032>035-042>044-052>055-072>075-161600-
/O.EXT.KKEY.SC.Y.0032.000000T0000Z-150916T1600Z/
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
412 AM EDT WED SEP 16 2015

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...EAST TO SOUTHEAST WINDS SUSTAINED NEAR 20 KNOTS WILL
  PREVAIL THROUGH LATE MORNING.

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET ARE EXPECTED IN THE GULF 
  STREAM OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 

&&

$$
496 
WHUS72 KKEY 161430
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1030 AM EDT WED SEP 16 2015


GMZ032>035-042>044-052>055-072>075-161530-
/O.CAN.KKEY.SC.Y.0032.000000T0000Z-150916T1600Z/
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1030 AM EDT WED SEP 16 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY...WHICH WAS IN EFFECT FOR ALL WATERS EXCEPT FLORIDA
BAY. BE THAT AS IT MAY...SMALL CRAFT ARE URGED TO EXERCISE CAUTION
ACROSS ALL WATERS EXCEPT FLORIDA BAY AND THE NEARSHORE GULF WATERS
NORTH OF THE MIDDLE AND LOWER KEYS...THIS AFTERNOON DUE TO SUSTAINED
EAST SURFACE WINDS OF 15 TO 20 KNOTS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Sep 15, 3:21 AM EDT, 59 minutes earlier.

Area forecast discussion, Sep 15, 3:21 AM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
321 AM EDT TUE SEP 15 2015

.DISCUSSION...
A RELATIVELY BUSY RADAR SCOPE THIS MORNING WITH SCATTERED TO NUMEROUS
SHOWERS WITH EMBEDDED THUNDERSTORMS CURRENTLY FAVORING THE ATLANTIC
WATERS. SEVERAL HAVE CROSSED THE ISLAND CHAIN...AND ARE MAKING
HEADWAY INTO THE GULF AND BAY WATERS. WINDS HAVE ACCELERATED MAINLY
FROM THE EAST...EVEN AWAY FROM THE CONVECTION. TEMPERATURES ALONG THE
ISLAND CHAIN ARE IN THE LOWER 80S UNDER MOSTLY CLOUDY SKIES.

A TROPICAL WAVE WILL PUSH THROUGH THE KEYS AND SURROUNDING WATERS
THROUGH LATE THIS AFTERNOON. WE EXPECT RADAR ECHOES TO REMAIN QUITE
ACTIVE TODAY ACROSS MOST OF THE KEYS SERVICE AREA...PROBABLY IN THE
FORM OF FAST-PACED POCKETS OF SHOWERS AND THUNDERSTORMS...OR
ELONGATED OR ARCING BANDS OF SHOWERS AND THUNDERSTORMS. HAVE
INCREASED OUR LIKELY PROBABILITY OF PRECIPITATION EVEN A NOTCH
HIGHER TODAY...WITH A HIGH LIKELIHOOD OF PRECIPITATION LASTING ALL
THE WAY THROUGH LATE THURSDAY ON THE BACK SIDE OF THE WAVE AXIS.
CURRENT MODEL FORECAST SOUNDINGS SHOW A VERY MOIST AND SEASONABLY
UNSTABLE AIRMASS THROUGH THAT TIME...AND SEE NO REASON TO DIMINISH
WHAT WE HAVE BEEN ADVERTISING RECENTLY. SOME DRIER AIR ALOFT FINALLY
FINDS ITS WAY BACK TO THE LOCAL AREA BY THE WEEKEND...WITH THE
PROBABILITY OF PRECIPITATION SLOWLY DECREASING TOWARD SEASONAL LEVELS
FOR THOSE PERIODS.

&&

.MARINE...
THERE IS OF COURSE GUSTY CHARACTERISTICS TO THE WINDS BECAUSE OF THE
CONVECTION THIS MORNING. HOWEVER...TRACKING DISCREET STORM ELEMENTS
ON RADAR SHOW SPEEDS IN EXCESS OF 20 KNOTS. THIS IS VERIFIED WITH A
LOOP OF THE WIND PROFILE ON DOPPLER CHANNELS ALOFT THROUGH AT LEAST
20000 FEET. WITH THE EXPECTED SHOWER/TSTMS COVERAGE TODAY...THIS
WILL BOOST THE LOWEST LEVEL GRADIENT WIND. WILL GO AHEAD WITH AN
ADVISORY FOR SMALL CRAFT FOR ALL WATERS SURROUNDING THE FLORIDA KEYS
TODAY...AND HOLDING IT THROUGH TONIGHT AS THE WAVE PUSHES TO THE WEST
OF THE SERVICE AREA. SMALL CRAFT WILL NEED TO EXERCISE CAUTION
THROUGH THE MIDDLE OF THE WEEK BEFORE MODERATING BREEZES SET IN.
GENTLE BREEZES AND MORE PLEASANT RECREATIONAL BOATING CONDITIONS ARE
EXPECTED BY THE WEEKEND.

&&

.AVIATION...
PERIODS OF MVFR TO IFR CONDITIONS ARE LIKELY THROUGH 16/06Z AT BOTH
THE KEY WEST AND MARATHON ISLAND TERMINALS. THE AXIS OF A TROPICAL
WAVE WILL CROSS THE KEYS AREA TODAY WITH INCREASING NORTHEAST WINDS
AHEAD OF THE WAVE WILL ARRIVE AROUND 14Z. AS THE WAVE AXIS MOVES
PAST THE KEYS AREA BETWEEN 19Z AND 21Z...EXPECT WINDS WILL SHIFT
EAST TO SOUTHEAST. THE INCREASE IN WIND SPEEDS WILL BE NOT BE ENOUGH
TO WORRY ABOUT CROSS WINDS DUE TO THE WIND DIRECTIONS...BUT WOULD
CAUTION LIGHT AIRCRAFT ABOUT TAIL AND HEAD WIND IMPACTS.

&&

.CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...1907...4.92
INCHES OF RAIN FELL IN KEY WEST. THIS SET THE DAILY RECORD FOR
RAINFALL ON SEPTEMBER 15TH...WHICH STANDS 108 YEARS LATER. RAINFALL
RECORDS FOR KEY WEST DATE BACK TO 1871.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  89  79  87  79 / 70 60 60 60
MARATHON  90  79  89  79 / 70 60 60 60

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY GMZ031>035-042>044-052>055-072>075.

&&

PUBLIC/MARINE.........04
AVIATION/NOWCASTS.....BWC
DATA COLLECTION.......VICKERY

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Sep 14, 10:00 AM EDT, 18 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
1000 AM EDT MON SEP 14 2015

FLZ076>078-GMZ031>035-042>044-052>055-072>075-151100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1000 AM EDT MON SEP 14 2015

...MODERATE RISK OF WATERSPOUTS THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A MOIST AND UNSTABLE AIR MASS WILL ALLOW CUMULUS CLOUD LINES TO
DEVELOP IN THE VICINITY OF THE FLORIDA KEYS THIS AFTERNOON. AS THESE
CLOUD LINES BUILD...CONDITIONS WILL BECOME MODERATELY FAVORABLE FOR
WATERSPOUT FORMATION THIS AFTERNOON ON NEARSHORE WATERS SURROUNDING
THE FLORIDA KEYS. A WATERSPOUT TENDS TO FORM BENEATH THE DARK...FLAT
BOTTOM OF A LARGE CLOUD BUILDUP...JUST AT THE HINT OF RAIN. WINDS IN
AND NEAR WATERSPOUTS CAN EASILY OVERTURN SMALL BOATS. IF A WATERSPOUT
IS SIGHTED...MOVE AWAY FROM IT AS QUICKLY AND SAFELY AS POSSIBLE.

SCATTERED THUNDERSTORMS WILL IMPACT THE FLORIDA KEYS...AS WELL AS
NEARSHORE AND OFFSHORE WATERS ADJACENT TO THE ISLAND CHAIN THIS
AFTERNOON AND TONIGHT. THE PRIMARY THUNDERSTORM HAZARD IS CLOUD TO
SURFACE LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG THE FLORIDA KEYS...AS WELL
AS OVER NEARSHORE AND OFFSHORE WATERS SURROUNDING THE FLORIDA KEYS.
THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE LIGHTNING
STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER YOU ARE ENCOURAGED TO
REPORT WATERSPOUT SIGHTINGS DIRECTLY TO THE FLORIDA KEYS NATIONAL
WEATHER SERVICE OFFICE IN KEY WEST BY CALLING 3 0 5...2 9 5...1 3 1
6...EXTENSION 3...POSTING PICTURES ON OUR FACEBOOK PAGE AT
WWW.FACEBOOK.COM/NWSKEYWEST...OR BY SENDING US A TWEET AT @NWSKEYWEST.

BS

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 9:20 PM EDTSpecial Marine WarningKEY55 min
Sep 15, 12:44 AM EDTSpecial Marine WarningKEY61 min
Sep 15, 1:08 AM EDTSpecial Marine WarningKEY67 min
Sep 15, 4:37 AM EDTSpecial Marine WarningKEY53 min
Sep 15, 10:11 AM EDTSpecial Marine WarningKEY64 min
Sep 15, 10:38 AM EDTSpecial Marine WarningKEY52 min
Sep 15, 11:17 AM EDTSpecial Marine WarningKEY58 min
Sep 15, 11:20 AM EDTSpecial Marine WarningKEY55 min
Sep 15, 11:32 AM EDTSpecial Marine WarningKEY58 min
Sep 15, 12:35 PM EDTSpecial Marine WarningKEY55 min
Sep 15, 1:16 PM EDTSpecial Marine WarningKEY59 min
Sep 15, 1:30 PM EDTSpecial Marine WarningKEY60 min
Sep 15, 2:08 PM EDTSpecial Marine WarningKEY67 min
Sep 15, 6:47 PM EDTSpecial Marine WarningKEY28 min
Sep 15, 7:04 PM EDTSpecial Marine WarningKEY26 min

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.